MAUDE Adverse Event Report: ARTHREX, INC. KREULOCK SCREW, TI, 3.5X16; BONE FIXATION SCREW/PLATE

ARTHREX, INC. KREULOCK SCREW, TI, 3.5X16; BONE FIXATION SCREW/PLATE
Model Number KREULOCK SCREW, TI, 3.5X16
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 11/9/2022, it was reported by a sales representative via email that an ar-8935cl-16 kreulock screw went right through an ar-9943t-07locking third tubular plate during insertion.This was discovered during an ankle fracture procedure on (b)(6) 2022.Surgeon backed the screw out a few turns and left it implanted in the patient.It is now acting a non-locking screw.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
KREULOCK SCREW, TI, 3.5X16
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19487173
Report Number1220246-2024-05152
Device Sequence Number17898608
Product Code HRS
UDI-Device Identifier00888867323094
UDI-Public00888867323094
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKREULOCK SCREW, TI, 3.5X16
Device Catalogue NumberAR-8935CL-16
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown